Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 20, 2021, 7:53 PM CDT for Fillmore County, Minnesota. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 7:53 PM CDT (00:53 UTC)
- Expired
- Jun 20, 2021, 8:15 PM CDT
- In force
- 22 min
- Issued by
- NWS La Crosse, WI
County Fillmore County, MN
The radar
The La Crosse radar (KARX), 70 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -240 m²/s²
- 0-3 km storm-relative helicity
- -139 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
694
WWUS83 KARX 210053
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
753 PM CDT Sun Jun 20 2021
IAZ010-MNZ095-210115-
Winneshiek-Fillmore-
753 PM CDT Sun Jun 20 2021
...A THUNDERSTORM OVER SOUTHERN FILLMORE COUNTY MINNESOTA COULD
PRODUCE BRIEF FUNNEL CLOUDS...
At 751 PM CDT, a thunderstorm was located near Harmony, or 7 miles
south of Preston, moving east at 30 mph. There have been reports of
funnel clouds with this storm.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Preston, Harmony, Mabel, Canton, Bristol, Newburg, Amherst, Carimona,
Henrytown, Hesper, Hutton, Burr Oak, Lenora and Tawney.
If a brief tornado were to touchdown, wind gusts over 50 mph could
be seen. If a funnel approaches your location, move indoors.
LAT...LON 4367 9218 4363 9173 4350 9173 4336 9175
4350 9208 4355 9222
TIME...MOT...LOC 0051Z 284DEG 26KT 4357 9211
$$
SheaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 20, 6:54 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 20, 6:54 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 654 PM CDT Sun Jun 20 2021 .SHORT TERM...(This evening through Monday) Issued at 1047 AM CDT Sun Jun 20 2021 The threat for afternoon severe weather remains on track for later today, though uncertainties exist in exactly which locations will see the greatest risk for severe weather. A typical Northern Plains summertime convective mess was in play this morning, with a remnant MCV having worked across Iowa early in the morning and spreading cloud debris and light stratiform precipitation across much of the forecast area. The surface dewpoint fields are already showing signs of recovery in western Iowa with dewpoints rising back to around 70 degrees in the Omaha area and steady moisture advection implied in the BL stratocu field streaming northward over western Iowa. Recent CAM/CPM runs have latched onto this region of increasing lower tropospheric moisture advection and bring this plume further northward than previously forecast, reaching as far north as the Twin Cities metro. The main synoptic low pressure center and attendant cold from were analyzed over northeast and eastern South Dakota. With a quasi-zonal jet streak plowing in from the west with a lead upper level wave, this low should track eastward across central MN over the course of the afternoon and drag the cold front with it. The demarcation of the leading edge of this upper jet is well visualized by the mid- level convection streaming out of eastern South Dakota. As the NE-SW-oriented cold front works eastward and impinges on this warm sector, rapid near surface to surface convective initiation is expected by the 1-3pm timeframe in south-central MN. Perturbations emanating from the remnant MCV convection plus any residual outflow boundaries working north out of central Iowa could result in discrete convection ahead of the cold front--where upscale growth to a more linear line should happen relatively quickly. With SBCAPE values of 1500 to 2000 J/kg expected by peak heating and effective shear profiles of 30 to 40+ kts, supercellular structures are likely with any convection preceding the cold front. The complex as a whole should shift eastward at an appreciable clip, resulting in any discrete convection merging with the line and potentially increasing the risk of QLCS tornadogenesis. Large hail would be the main threat with any rotating discrete convection with damaging winds more attendant with the convective line along the cold front. The complex as a whole should exit the forecast area by 8-9pm. All in all, this is a complex forecast with many moving parts. The bottom line is that the whole area is at risk for seeing these strong to severe thunderstorms during the afternoon hours. .LONG TERM...(Monday night through Sunday) Issued at 122 PM CDT Sun Jun 20 2021 Overall upper pattern will not change much through the next week with the long wave ridge over the western US and troughing over the east. Northern stream will remain active and various waves will drive our weather through the period. Monday will be marked by cooler temperatures (highs in the 60s and lows Monday night in the 40s) as the surface ridge moves in behind tonight's cold front. The next rain/storm chance is Tuesday night as a warm front advances across the area from the south. By mid week, the upper pattern flattens out a bit and a series of weak short wave pass across the area, bringing periodic shower and storm chances starting Wednesday night. There is much variability in how the models handle the upper low dropping out of Canada at the end of the week, thus low confidence in the particulars out that far. It does look continued unsettled thus rain chances continue into next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 647 PM CDT Sun Jun 20 2021 Showers and thunderstorms will continue to push southeast of the TAF sites through 02Z as a cold front moves into the region. Variable winds will become northwest and increase to 15 to 20kts gusting 25 to 30kts. Patchy MVFR ceilings around the showers and storms, otherwise VFR conditions are expected to become MVFR behind the front. VFR conditions return after around 08Z. VFR ceilings return during the day Monday. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...SKOW LONG TERM...DMD AVIATION...Zapotocny
Hazardous weather outlook, Jun 20, 2:20 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 220 PM CDT Sun Jun 20 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-211930- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 220 PM CDT Sun Jun 20 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms will continue to develop this afternoon into the early evening. These storms will have the potential to be severe with large hail, damaging winds and locally heavy rain the main threats. The tornado threat looks to have decreased but an isolated tornado cannot be ruled out across northeast Iowa and southwest Wisconsin. The timing for the severe weather threat looks to be from 2 to 8 pm for areas south of Interstate 94. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms will be possible Tuesday night. There will also be on and off chances for storms from Wednesday night through Saturday. At this time, it is too early to determine if organized severe weather is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into the early evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Jun 20, 4:21 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
421 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND GST ROCHESTER AIRPORT 43.91N 92.50W
06/20/2021 M37 MPH OLMSTED MN ASOS
&&
TODDSSpecial weather statement, Jun 20, 5:09 PM CDT, 2 hours 44 minutes before
Special Weather Statement National Weather Service La Crosse WI 509 PM CDT Sun Jun 20 2021 IAZ009-010-019-029-202245- Winneshiek-Chickasaw-Howard-Fayette- 509 PM CDT Sun Jun 20 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN HOWARD... NORTHWESTERN FAYETTE...SOUTHERN WINNESHIEK AND NORTHEASTERN CHICKASAW COUNTIES... At 509 PM CDT, radar indicated strong thunderstorms were located along a line extending from Cresco to near Jerico. Movement was southeast at 40 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Decorah, Cresco, Calmar, Lawler, Spillville, Fort Atkinson, Ridgeway, Protivin, Waucoma, Jerico, St. Lucas, Jackson Junction, Vernon Springs County Park, Festina, Vernon Springs, Nordness, Lake Meyer County Park, County Roads V 58 And A 46, County Roads V 56 And B 33 and County Roads W 14 And A 34. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4331 9163 4297 9196 4319 9235 4343 9215 TIME...MOT...LOC 2209Z 301DEG 36KT 4338 9210 4321 9227 Skow
Local storm report, Jun 20, 5:10 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
510 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HEAVY RAIN PLAINVIEW 44.17N 92.17W
06/20/2021 M2.40 INCH WABASHA MN PUBLIC
RELAYED VIA BROADCAST MEDIA
&&
SHEALocal storm report, Jun 20, 6:06 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
606 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG ROCHESTER 44.01N 92.48W
06/20/2021 OLMSTED MN PUBLIC
TREE UPROOTED AND OTHER LARGE BRANCHES DOWN AT SILVER
LAKE PARK. TIME ESTIMATED.
&&
SHEASpecial weather statement, Jun 20, 6:28 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service La Crosse WI
628 PM CDT Sun Jun 20 2021
MNZ079-210000-
Wabasha-
628 PM CDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT WABASHA COUNTY...
At 628 PM CDT, a strong thunderstorm was located 9 miles south of
Frontenac, or 14 miles southeast of Red Wing, moving east at 45 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
This storm will be near...
Wabasha around 650 PM CDT.
Kellogg around 655 PM CDT.
Alma and Buffalo City around 700 PM CDT.
Other locations impacted by this storm include Pioneer Campground,
Weaver, West Newton, Zumbro Bottoms Campground, Oak Center,
Conception, Zumbro Falls, County Roads 18 And 4, West Albany and
County Roads 33 And 4.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4437 9255 4437 9243 4445 9243 4445 9224
4444 9221 4440 9206 4436 9197 4433 9192
4431 9191 4429 9193 4427 9190 4423 9189
4420 9186 4419 9196 4428 9255
TIME...MOT...LOC 2328Z 278DEG 40KT 4437 9240
WetenkampSpecial weather statement, Jun 20, 7:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
753 PM CDT Sun Jun 20 2021
IAZ010-MNZ095-210115-
Winneshiek-Fillmore-
753 PM CDT Sun Jun 20 2021
...A THUNDERSTORM OVER SOUTHERN FILLMORE COUNTY MINNESOTA COULD
PRODUCE BRIEF FUNNEL CLOUDS...
At 751 PM CDT, a thunderstorm was located near Harmony, or 7 miles
south of Preston, moving east at 30 mph. There have been reports of
funnel clouds with this storm.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Preston, Harmony, Mabel, Canton, Bristol, Newburg, Amherst, Carimona,
Henrytown, Hesper, Hutton, Burr Oak, Lenora and Tawney.
If a brief tornado were to touchdown, wind gusts over 50 mph could
be seen. If a funnel approaches your location, move indoors.
LAT...LON 4367 9218 4363 9173 4350 9173 4336 9175
4350 9208 4355 9222
TIME...MOT...LOC 0051Z 284DEG 26KT 4357 9211
SheaNearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.